# SDR SABA000019

- Difficulty date: June 9, 2000
- Submitted: August 23, 2000
- Operation: Air carrier
- Aircraft: N914AE
- Make and model: Bag JETSTM3201
- Aircraft serial: 914
- Engine: Garrtt TPE33112UHR
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: B

## Discrepancy

FLT 5224 - CLT-LEX - WHILE DESENDING FOR LANDING AT LED BETWEEN 11,000 AND 10,000 FEET THE LEFT ENGINE FAILED AND LEFT ENGNE FIRE WARNING CAME ON.  EMERGENCY CHECKLIST WERE USED, AND AN INFLIGHT EMERGENCY WAS DECLARED.  THE LEFT ENGINE FIRE LIGHT WAS EXTINGUISHED.  THE LEFT ENGINE WAS FEATHERED AND SECURED.  THE AIRCRAFT LANDED IN LEX AND TAXIED TO THE GATE WITH NO OTHER PROBLEMS.  MAINTENANCE FOUND THE LEFT ENGINE GEAR BOX AND COWLING DAMAGED.  THE LEFT ENGINE WAS REMOVED AND REPLACED.  E-1 COWLING WAS REMOVED AND REPLACED.  OPS CHECK WAS GOOD.  AIRCRAFT RETURNED TO SERVICE.  (M)
